Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 239, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Aug 20, 2012, 9:11 PM CDT for 4 counties in Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2012, 9:11 PM CDT (02:11 UTC)
- Expired
- Aug 20, 2012, 10:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Briscoe County, TX, Floyd County, TX, Hall County, TX, Motley County, TX
The radar
The Amarillo radar (KAMA), 116 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 9:20 PM CDT | TSTM WND GST 58 | 2 Wsw Turkey, TX | WEST TEXAS MESONET REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 2322 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
851
WUUS54 KLUB 210211
SVRLUB
TXC045-153-191-345-210300-
/O.NEW.KLUB.SV.W.0239.120821T0211Z-120821T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
911 PM CDT MON AUG 20 2012
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FLOYD COUNTY IN NORTHWEST TEXAS.
HALL COUNTY IN THE PANHANDLE OF TEXAS.
NORTHERN MOTLEY COUNTY IN NORTHWEST TEXAS.
EASTERN BRISCOE COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 1000 PM CDT
* AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 20 MILES NORTHEAST OF BRICE TO 7 MILES SOUTHWEST OF
QUITAQUE...OR ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF
MEMPHIS TO 7 MILES SOUTHWEST OF QUITAQUE...AND MOVING SOUTHEAST AT
35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE VALLEY
SCHOOLS...FLOMOT...CAPROCK CANYON STATE PARK AND NORTHFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.
&&
LAT...LON 3472 10042 3406 10063 3429 10139 3476 10118
3475 10042
TIME...MOT...LOC 0211Z 300DEG 29KT 3496 10070 3426 10107
$$3 follow-up statements
096
WWUS54 KLUB 210225
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
925 PM CDT MON AUG 20 2012
TXC045-153-191-345-210300-
/O.CON.KLUB.SV.W.0239.000000T0000Z-120821T0300Z/
FLOYD TX-HALL TX-MOTLEY TX-BRISCOE TX-
925 PM CDT MON AUG 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
BRISCOE...NORTHERN MOTLEY...HALL AND NORTHEASTERN FLOYD COUNTIES
UNTIL 1000 PM CDT...
AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES WEST OF MEMPHIS TO FLOMOT...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MEMPHIS...NORTHFIELD...LAKEVIEW AND PLASKA COMMUNITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3426 10129 3475 10105 3475 10042 3472 10042
3406 10063
TIME...MOT...LOC 0224Z 300DEG 29KT 3473 10068 3419 10094
$$889
WWUS54 KLUB 210236
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
936 PM CDT MON AUG 20 2012
TXC045-153-191-345-210300-
/O.CON.KLUB.SV.W.0239.000000T0000Z-120821T0300Z/
FLOYD TX-HALL TX-MOTLEY TX-BRISCOE TX-
936 PM CDT MON AUG 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
BRISCOE...NORTHERN MOTLEY...HALL AND NORTHEASTERN FLOYD COUNTIES
UNTIL 1000 PM CDT...
AT 920 PM CDT...THE WEST TEXAS MESONET STATION AT TURKEY RECORDED A
WIND GUST TO 58 MPH. NATIONAL WEATHER SERVICE DOPPLER RADAR ALSO
INDICATED A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MEMPHIS TO 8 MILES NORTH OF MATADOR...MOVING SOUTHEAST AT 35
MPH.
LOCATIONS IMPACTED INCLUDE...
MEMPHIS AND NORTHFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE INSIDE A STURDY BUILDING.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3424 10118 3474 10101 3475 10042 3472 10042
3406 10063
TIME...MOT...LOC 0235Z 300DEG 29KT 3466 10056 3412 10082
$$764
WWUS54 KLUB 210255
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
955 PM CDT MON AUG 20 2012
TXC045-153-191-345-210305-
/O.EXP.KLUB.SV.W.0239.000000T0000Z-120821T0300Z/
FLOYD TX-HALL TX-MOTLEY TX-BRISCOE TX-
955 PM CDT MON AUG 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BRISCOE...NORTHERN
MOTLEY...HALL AND NORTHEASTERN FLOYD COUNTIES WILL EXPIRE AT 1000 PM
CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND WAS
MOVING OUT OF THE WARNED AREA. HOWEVER GUSTY WINDS TO 50 MPH ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3424 10118 3474 10101 3475 10042 3472 10042
3406 10063
TIME...MOT...LOC 0255Z 300DEG 29KT 3458 10039 3404 10065
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 6:36 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 20, 6:36 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 636 PM CDT MON AUG 20 2012 .AVIATION... AREA OF TSRA TO THE NW OF KLBB WILL CONTINUE MOVING TOWARD THE TERMINAL AND LOOKS LIKE IT COULD ARRIVE AROUND 01Z-02Z IF MOTION REMAINS STEADY STATE. THERE ARE INDICATIONS THAT STORM COMPLEX BEHIND THE INITIAL STORM MAY CAUSE THINGS TO SURGE OUT AS NEAR SURFACE COLD POOL PROCESSES DOMINATE. WITH THE INCREASED DEVELOPMENT NORTH OF OUR AREA...KCDS MAY BECOME INVOLVED LATER THIS EVENING AS WELL. OUTSIDE OF CONVECTIVE AREAS...VFR ANTICIPATED ALTHOUGH THERE MAY BE SOME HINTS OF LOW LEVEL STRATUS BEHIND THE STORMS...BUT WE WILL ADDRESS THAT IT IF THERE ARE INDICATIONS OF THAT VERIFYING AS THE EVENING GOES ON. && .PREV DISCUSSION... /ISSUED 409 PM CDT MON AUG 20 2012/ UPDATE... UPDATED GRIDS AND TEXT PRODUCTS TO INCORPORATE WW586 FOR OUR WESTERN TWO ROWS OF COUNTIES. PREV DISCUSSION... /ISSUED 343 PM CDT MON AUG 20 2012/ SHORT TERM... A MOISTURE AXIS CONTINUES TO ADVECT EASTWARD THROUGH THE SOUTHERN TX PANHANDLE AND SOUTHERN PLAINS. WHILE CONVECTION HAS NOT FIRED UP JUST AS OF YET...THIS WILL FUEL THE LOWER LEVELS TO AID IN CONVECTION LATER TODAY. THIS IS EVIDENT WITH CURRENT SURFACE OBS WITH DEWPOINTS RISING TO THE UPPER 50S AND LOW 60S WEST OF THIS AXIS. CURRENT WV IMAGERY SHOWS MONSOONAL MOISTURE COVERING THE OK/TX PANHANDLE AND THE SOUTHERN PLAINS. CURRENTLY CONVECTION IS BEGINNING TO SHOW UP IN WESTERN NM...AND IS FORMING ALONG A FRONTAL BOUNDARY. AS THE BOUNDARY MOVES EASTWARD CONVECTION WILL FOLLOW AND ENTER THE WESTERN ZONES OF THE CWA BY EARLY EVENING. CHANCES FOR THUNDERSTORM DEVELOPMENT AND COVERAGE SHOULD BEGIN TO INCREASE LATER TONIGHT PRIMARILY IN THE SOUTHWESTERN TX PANHANDLE AS A SHORTWAVE NEAR WY/CO PROGRADES SOUTHEASTWARD AND PROVIDE ADDITIONAL LIFT. THIS WILL SPREAD OVER TO THE SOUTHEASTERN TX PANHANDLE AND THE ROLLING PLAINS DURING THE EARLY MORNING HOURS...WITH RAIN CHANCES TAPERING OFF BY TOMORROW AFTERNOON. A MARGINAL THREAT FOR SVR HAIL AND WIND EXISTS THROUGH TONIGHT. THE 12Z NAM IS SHOWING MLCAPE VALUES UP TO 1000 J/KG. HAIL WILL BE POSSIBLE...BUT THE PRIMARY THREAT WILL BE WIND WITH ADIABATIC LAPSE RATES AT THE LOW LEVELS COUPLED WITH VEERING WINDS. OVERALL DEEP LAYER SHEAR IS NOT TOO IMPRESSIVE AND THE MID AND UPPER LEVELS WILL REMAIN FAIRLY MOIST. ALDRICH LONG TERM... A FEW OPPORTUNITIES FOR RAIN IN THE COMING DAYS AS ACTIVE PATTERN... EMBEDDED DISTURBANCES AND DECENT LOW AND MID LEVEL MOISTURE IN NWLY FLOW ALOFT ACT IN CONCERT...FINALLY GIVING WAY TO UPPER TROF MOVING ACROSS THE AREA TOWARD THE WEEKEND. DID MAKE A FEW SUBTLE MAINLY TIMING CHANGES TO EXTENDED FORECAST. SUBSIDENCE IN THE WAKE OF THE INITIAL SHORTWAVE MAY INHIBIT CONVECTIVE ACTIVITY TUESDAY NIGHT AND WEDNESDAY TO BEGIN THE PERIOD. SECOND SHORTWAVE IS FCST TO MOVE OUT OF THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS WED NIGHT. THE TAIL END OF THIS WAVE MAY INFLUENCE THE WEATHER INTO WEST TEXAS WITH BOTH GFS AND ECMWF SIGNALING CONVECTIVE POTENTIAL...ALTHOUGH MORE WIDESPREAD CONVECTION MAY REMAIN JUST TO THE NORTH AND NORTHEAST. ANOTHER BREAK WITH SHORTWAVE RIDGING LIKELY THURSDAY AS NEXT SHORTWAVE TROF MOVES TOWARD THE 4 CORNERS AREA THURSDAY AND THURSDAY NIGHT. LOWERED POPS IN THIS TIME FRAME BASED ON FAIRLY GOOD AGREEMENT NOW WITH TIMING OF THIS SOUTHWESTERN WAVE. THIS SYSTEM LOOKS TO DRAW UP GOOD MONSOONAL MOISTURE ACROSS THE SOUTHERN ROCKIES WITH TROF AXIS APPROACHING WEST TEXAS ON FRIDAY WITH OPPORTUNITY FOR SHOWERS THEN. EXTENDED SLIGHT CHANCE POPS INTO SATURDAY WITH FRONT POSSIBLY LINGERING SOMEWHERE IN THE REGION IN THE WAKE OF THIS WAVE...WHICH COULD PROVIDE FOCUS FOR ADDITIONAL STORMS ESP IF VORT LOBE TRAILS BACK ACROSS THE REGION AS INDICATED BY THE ECMWF. LOOKS DRIER SUNDAY INTO MONDAY OF NEXT WEEK WITH RISING HEIGHTS AND BUILDING UPPER RIDGE ACROSS THE TEXAS GULF COAST EXTENDING INTO WEST TEXAS. JAMES && .PRELIMINARY POINT TEMPS/POPS... FRIONA 61 83 60 88 63 / 60 20 10 10 20 TULIA 62 81 61 87 62 / 60 20 10 10 20 PLAINVIEW 62 81 61 88 65 / 60 20 10 10 20 LEVELLAND 65 84 63 90 63 / 50 20 10 10 20 LUBBOCK 64 83 63 89 66 / 50 20 10 10 20 DENVER CITY 66 88 65 91 64 / 50 20 10 10 10 BROWNFIELD 67 86 65 90 66 / 50 20 10 10 20 CHILDRESS 66 81 63 89 66 / 60 40 20 10 30 SPUR 66 82 64 91 67 / 50 30 20 10 30 ASPERMONT 67 84 66 92 68 / 40 40 20 10 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/26
Hazardous weather outlook, Aug 20, 11:46 AM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1146 AM CDT MON AUG 20 2012 TXZ021>044-211700- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1146 AM CDT MON AUG 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING ALONG A SURFACE TROUGH AND MOISTURE AXIS EXTENDING FROM THE EXTREME SOUTHWESTERN PANHANDLE SOUTHWARD THROUGH THE WESTERN SOUTH PLAINS. AN ISOLATED THUNDERSTORM OR TWO MAY BECOME STRONG ENOUGH TO PRODUCE MARGINALLY SEVERE WIND GUSTS OR HAIL. A BETTER CHANCE FOR THUNDERSTORMS WILL COME LATER IN THE EVENING AND OVERNIGHT AS AN UPPER LEVEL DISTURBANCE HELPS DRIVE THUNDERSTORMS THAT FORM ACROSS NORTHEASTERN NEW MEXICO AND THE WESTERN PANHANDLE SOUTHEASTWARD. SHOULD AN ORGANIZED CONVECTIVE SYSTEM DEVELOP WITH THESE STORMS THE THREAT FOR SEVERE WIND GUSTS WILL CONTINUE INTO THE EARLY MORNING HOURS TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Aug 20, 7:58 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 758 PM CDT MON AUG 20 2012 TXZ022>024-028>030-034-035-210130- BRISCOE-CASTRO-FLOYD-HALE-HOCKLEY-LAMB-LUBBOCK-SWISHER- 758 PM CDT MON AUG 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY...LUBBOCK...LAMB...HALE ...FLOYD...BRISCOE...SWISHER AND CASTRO COUNTIES... AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF TULIA TO 11 MILES SOUTHWEST OF LITTLEFIELD...MOVING EAST AT 15 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 3378 10167 3379 10259 3475 10177 3475 10116 TIME...MOT...LOC 0057Z 282DEG 11KT 3475 10164 3384 10248
Local storm report, Aug 20, 8:23 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
823 PM CDT MON AUG 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 8 SW DIMMITT 34.47N 102.41W
08/20/2012 E1.00 INCH CASTRO TX PUBLIC
REPORTED BY PUBLIC NEAR FLAG COMMUNITY
&&
EVENT NUMBER LUB1200365
JWJSpecial weather statement, Aug 20, 8:26 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 826 PM CDT MON AUG 20 2012 TXZ028-034-210200- HOCKLEY-LAMB- 826 PM CDT MON AUG 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY AND LAMB COUNTIES... AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL HOCKLEY COUNTY...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL AFFECT LOCATIONS IN AND AROUND WHITHARRAL AND ANTON. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3390 10241 3381 10208 3355 10208 3373 10250 TIME...MOT...LOC 0125Z 293DEG 19KT 3378 10235
Special weather statement, Aug 20, 8:32 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
832 PM CDT MON AUG 20 2012
TXZ024-025-210200-
BRISCOE-HALL-
832 PM CDT MON AUG 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR HALL AND BRISCOE COUNTIES...
AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM 12 MILES NORTHEAST OF SILVERTON...MOVING
EAST AT 20 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3433 10084 3432 10147 3475 10145 3475 10142
3475 10070
TIME...MOT...LOC 0132Z 287DEG 18KT 3455 10110Special weather statement, Aug 20, 8:47 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
847 PM CDT MON AUG 20 2012
TXZ028>030-034>036-210215-
CROSBY-FLOYD-HALE-HOCKLEY-LAMB-LUBBOCK-
847 PM CDT MON AUG 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY...LUBBOCK...CROSBY...
LAMB...HALE AND FLOYD COUNTIES...
AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
PLAINVIEW TO 7 MILES SOUTHWEST OF HALE CENTER TO 8 MILES SOUTHWEST OF
LITTLEFIELD...MOVING SOUTHEAST AT 40 MPH.
PEA SIZE HAIL...WINDS UP TO 55 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 3415 10198 3425 10167 3398 10120 3361 10171
3355 10256 3385 10261 3396 10261
TIME...MOT...LOC 0147Z 335DEG 33KT 3409 10170 3393 10187
3379 10241Special weather statement, Aug 20, 9:00 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
900 PM CDT MON AUG 20 2012
TXZ024-025-030-031-210230-
BRISCOE-FLOYD-HALL-MOTLEY-
900 PM CDT MON AUG 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR FLOYD...MOTLEY...HALL AND
BRISCOE COUNTIES...
AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTH OF
QUITAQUE TO 5 MILES NORTHWEST OF QUITAQUE TO 16 MILES SOUTH OF
SILVERTON...MOVING SOUTHEAST AT 35 MPH. THESE STORMS WILL AFFECT
LOCATIONS IN AND AROUND CAPROCK CANYONS STATE PARK.
PEA SIZE HAIL...WINDS UP TO 55 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 3457 10046 3421 10073 3415 10083 3431 10147
3434 10147 3450 10139 3476 10120 3475 10080
TIME...MOT...LOC 0158Z 304DEG 32KT 3470 10089 3441 10110
3423 10133The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:03 PM CDT | Special Weather Statement | LUB | Parmer | 27 min |
| Aug 20, 7:21 PM CDT | Special Weather Statement | LUB | Lamb | 24 min |
| Aug 20, 7:32 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 28 min |
| Aug 20, 7:48 PM CDT | Special Weather Statement | LUB | Lamb | 12 min |
| Aug 20, 7:58 PM CDT | Special Weather Statement | LUB | Hale, Lamb, Swisher | 32 min |
| Aug 20, 8:26 PM CDT | Special Weather Statement | LUB | Hockley | 34 min |
| Aug 20, 8:32 PM CDT | Special Weather Statement | LUB | Briscoe | 28 min |
| Aug 20, 8:47 PM CDT | Special Weather Statement | LUB | Hale, Hockley, Lubbock | 28 min |
| Aug 20, 9:00 PM CDT | Special Weather Statement | LUB | Briscoe, Hall | 30 min |
| Aug 20, 9:16 PM CDT | Special Weather Statement | LUB | Lubbock | 29 min |
| Aug 20, 9:40 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 35 min |
| Aug 20, 9:44 PM CDT | Special Weather Statement | LUB | Crosby, Dickens, Motley | 31 min |
| Aug 20, 9:45 PM CDT | Special Weather Statement | LUB | Lynn, Terry | 30 min |
| Aug 20, 10:01 PM CDT | Special Weather Statement | LUB | Cottle | 14 min |
| Aug 20, 10:14 PM CDT | Special Weather Statement | LUB | Cottle, Crosby, Dickens, Garza, Lynn, Motley and 1 more | 31 min |
| Aug 20, 10:40 PM CDT | Special Weather Statement | LUB | Cottle, Dickens, Kent, King | 35 min |
| Aug 20, 11:13 PM CDT | Special Weather Statement | LUB | Kent, King, Stonewall | 32 min |
| Aug 20, 11:45 PM CDT | Special Weather Statement | LUB | Kent, Stonewall | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.